Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 28, 1999, 5:15 PM EDT for 4 counties in Kentucky. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 28, 1999, 7:00 PM EDT
- In force
- 105 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Fayette County, KY, Jessamine County, KY, Mercer County, KY, Woodford County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 282118 FFWSDF KYC067-113-167-239-282300- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 515 PM EDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL KENTUCKY JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY MERCER COUNTY IN EAST CENTRAL KENTUCKY WOODFORD COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 700 PM EDT * AT AT 515 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM LAWRENCEBURG TO LEXINGTON... MOVING EAST AT 35 MPH. * CLUSTERS OF THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE INTO THE EVENING ACROSS EAST-CENTRAL KENTUCKY. ANOTHER ONE TO THREE INCHES OF RAIN CAN BE EXPECTED THIS EVENING. THE NEW RAINFALL... ON TOP OF THE RAIN EARLIER IN THE DAY...WILL LEAD TO FLASH FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!. .END/STUREY/AB/FUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:25 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 28, 3:25 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE, KY 325 PM EDT MON JUN 28 1999 MAJOR FORECAST PROBLEM DEALING WITH HEAVY RAINS AND FLASH FLOODING AT LEAST THROUGH THE EARLY NIGHT HOURS...THEN OVERNITE AND TUESDAY HOW TO HANDLE THE DIMINISHING AND ENDING OF PCPN NW TO SE ACRS FA AS WEAK COLD FRONT BRINGS TEMP RELIEF...BEFORE MORE HEAT AND HUMIDITY RETURN LATER THIS WEEK. CONTS TO LOOK LIKE MAIN PCPN THREAT WILL BE WELL AHEAD OF CDFNT WI TSTM COMPLEX MVG ACRS FA DURG LATE AFTN AND EARLY NITE...HWVR WI AMPLE RH IN PLACE BEHIND THIS SYS...WILL STILL GO WI 50 PCT POPS OR HIER AFT MIDNIGHT...AND MTN EARLY MRNG RW ERN ACRS SRN PTNS OF FA. NEW FWC POPS APEAR TO BE MUCH TOO LOW FOR TNGHT...OTHRW NO MJR PROBS WI REST OF FWC POP GUID...TEMP TREND IN FWC LUK OK TOO. .SDF...NONE.
In the hours before
Special weather statement, Jun 28, 11:45 AM EDT, 5 hours 30 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000- CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON JUN 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH LINE THROUGH FRANKFORT KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD EASTWARD. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Special weather statement, Jun 28, 12:34 PM EDT, 4 hours 41 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000- CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON JUN 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH LINE THROUGH FRANKFORT KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD EASTWARD. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAVL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:26 PM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Jun 28, 3:47 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 28 min |
| Jun 28, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 34 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 48 min |
| Jun 28, 4:32 PM EDT | Flash Flood Warning | LMK | Bullitt, Spencer | 58 min |
| Jun 28, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 35 min |
| Jun 28, 5:25 PM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.